×

Embeddings from the point of view of immersion theory. II. (English) Zbl 0927.57028

This paper is the continuation of a paper by the second author [ibid. 3, 67-101 (1999; Zbl 0927.57027), see the review above]. By results of Goodwillie and Goodwillie-Klein, the cofunctor \(V \to \text{emb}(V,N)\) from the poset (category) of open subsets \(V\) of a smooth manifold \(M\) to the space of embeddings of \(V\) into a smooth manifold \(N\) is analytic if \(\dim(N) - \dim(N) \geq 3\). The authors prove that with this dimension restriction, the Taylor series for the cofunctor converges to the cofunctor.

MSC:

57R40 Embeddings in differential topology
57R42 Immersions in differential topology

Citations:

Zbl 0927.57027
PDF BibTeX XML Cite
Full Text: DOI arXiv EuDML EMIS

References:

[1] R Bott, On invariants of manifolds, Ann. of Math. Stud. 137, Princeton Univ. Press (1995) 29 · Zbl 0846.57016
[2] J P Dax, Étude homotopique des espaces de plongements, Ann. Sci. École Norm. Sup. \((4)\) 5 (1972) 303 · Zbl 0251.58003
[3] T G Goodwillie, Calculus. II. Analytic functors, \(K\)-Theory 5 (1991/92) 295 · Zbl 0776.55008
[4] T G Goodwillie, A multiple disjunction lemma for smooth concordance embeddings, Mem. Amer. Math. Soc. 86 (1990) · Zbl 0717.57011
[5] T G Goodwillie, Excision estimates for spaces of homotopy equivalences, preprint (1995)
[6] T G Goodwillie, Excision estimates for spaces of smooth embeddings, preprint (1998)
[7] T G Goodwillie, J Klein, Excision estimates for spaces of Poincaré embeddings, in preparation
[8] A Haefliger, Plongements différentiables dans le domaine stable, Comment. Math. Helv. 37 (1962/1963) 155 · Zbl 0186.27302
[9] A Haefliger, M W Hirsch, Immersions in the stable range, Ann. of Math. \((2)\) 75 (1962) 231 · Zbl 0186.27301
[10] M Kontsevich, Feynman diagrams and low-dimensional topology, Progr. Math. 120, Birkhäuser (1994) 97 · Zbl 0872.57001
[11] J Milnor, On the construction FK (editor J F Adams), London Mathematical Society Lecture Note Series 4, Cambridge University Press (1972)
[12] V A Vassiliev, Cohomology of knot spaces, Adv. Soviet Math. 1, Amer. Math. Soc. (1990) 23 · Zbl 1015.57003
[13] V A Vassiliev, Complements of discriminants of smooth maps: topology and applications, Translations of Mathematical Monographs 98, American Mathematical Society (1992) · Zbl 0762.55001
[14] M Weiss, Calculus of embeddings, Bull. Amer. Math. Soc. \((\)N.S.\()\) 33 (1996) 177 · Zbl 0870.57042
[15] M Weiss, Embeddings from the point of view of immersion theory I, Geom. Topol. 3 (1999) 67 · Zbl 0927.57027
[16] G W Whitehead, Elements of homotopy theory, Graduate Texts in Mathematics 61, Springer (1978) · Zbl 0406.55001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.